Title

Vaping Associated Cardiac Arrest at School in a Teenager with Anomalous Left Coronary Artery.

Document Type

Article

Publication Date

9-2021

Identifier

PMCID: PMC8504503

Abstract

The prevalence of electronic cigarette use is increasing at an astonishing pace, particularly in the teenage population. While at school, a healthy 13-year-old male experienced a sudden cardiac arrest after vaping multiple times throughout the day. Workup revealed an anomalous left coronary artery originating from the right sinus of Valsalva. Given this patient's underlying anomalous left coronary artery, we suspect that sympathoexcitatory and arrhythmogenic effects of high dose nicotine from vaping led to his cardiovascular collapse. This is the first published case report of a vaping associated cardiac arrest in a patient of this age.

Journal Title

Missouri medicine

Volume

118

Issue

5

First Page

450

Last Page

452

MeSH Keywords

Adolescent; Anomalous Left Coronary Artery; Coronary Vessel Anomalies; Electronic Nicotine Delivery Systems; Heart Arrest; Humans; Male; Schools; Sinus of Valsalva; Vaping

Keywords

Anomalous Left Coronary Artery; Coronary Vessel Anomalies; Electronic Nicotine Delivery Systems; Heart Arrest; Schools; Sinus of Valsalva; Vaping

Library Record

Share

COinS